Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 12, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 9, 2025, 6:16 AM EDT for Turner County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2025, 6:16 AM EDT (10:16 UTC)
- Expired
- Jun 9, 2025, 9:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Turner County, GA
The radar
The Moody AFB radar (KVAX), 109 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 6:00 AM EDT, 16 minutes earlier.
Area forecast discussion, Jun 9, 6:00 AM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 600 AM EDT Mon Jun 9 2025 ...New AVIATION... .NEAR TERM... (Today and tonight) Issued at 138 AM EDT Mon Jun 9 2025 Active weather over the next 24 hours will be fueled by an upper level shortwave racing eastward from lower Mississippi Valley into the southeast states. A large cluster of strong to severe storms over eastern Texas early this morning will race eastward in association with it. Meanwhile, weak perturbations in the flow over our area continue to fuel scattered showers and thunderstorms early this morning. As we head through the day, the moist and unstable airmass will continue to allow for scattered showers and thunderstorms across the forecast area, most concentrated across the north and west portions of the area closest to the stronger upper level support. Given ample instability and relatively strong deep layer shear values for summer, a few strong to severe storms cannot be ruled out with gusty winds and maybe some hail. Locally heavy rainfall will also be possible. Highs today will generally range from the upper 80s to lower 90s. For tonight, as the upper level shortwave moves just north of the area, a continuation of scattered to numerous and showers and thunderstorms is expected, again most concentrated across the north and west half of the area. Gusty winds, frequent lightning, and locally heavy rain will continue to be the main threats. Overnight lows will be muggy, generally in the low to mid 70s, except upper 70s along the coast. && .SHORT TERM... (Tuesday through Wednesday night) Issued at 138 AM EDT Mon Jun 9 2025 The active southwesterly flow regime we've been under for the last few days looks to continue Tuesday and into Wednesday evening. With high precipitable water content thanks to deep-layer tropical moisture, we'll still continue a somewhat active shower/thunderstorm pattern. However, with the upper level trough pulling out of the region chances could be a little more scattered and not as widespread as recent days but still above normal for this time of year. While a organized threat for severe weather is not expected typical summertime isolated pulse-severe threats appear possible. Main concerns would be a brief damaging wind gust in any of the stronger storms. && .LONG TERM... (Thursday through Sunday) Issued at 138 AM EDT Mon Jun 9 2025 Model ensemble guidance is in fairly good agreement on low-level flow becoming south and southeasterly from Thursday into the upcoming weekend as the Atlantic High noses westwards into the Florida Peninsula. With precipitable waters likely remaining at least above normal through the period, this should keep daily chances for showers and thunderstorms in place across the area. However, with deep-layer moisture not as high as earlier this week, and the southeasterly flow regime in place, expect a more typical diurnal trend and slightly lower rain chances from Thursday into the weekend. && .AVIATION... (12Z TAFS) Issued at 600 AM EDT Mon Jun 9 2025 Unsettled conditions are expected across the area today with multiple rounds of showers and thunderstorms through the period. The best chance of seeing thunderstorms looks to be at ECP, DHN, and ABY, although scattered thunderstorms are also expected to be in the vicinity of TLH and VLD this afternoon. Outside of storms, VFR conditions are expected with the exception of some lower ceilings at VLD early this morning. Another round of showers and thunderstorms is expected for tonight. && .MARINE... Issued at 138 AM EDT Mon Jun 9 2025 High pressure with south/southwesterly winds will continue over the waters for the next few days with seas forecast to be 2-3 feet until midweek. Flow becomes more south and southeasterly by Thursday and lightens which should allow seas to decrease to about 1-2 foot seas. Showers and thunderstorms can be expected each day and to be diurnally driven with greatest coverage likely in the morning hours. && .FIRE WEATHER... Issued at 138 AM EDT Mon Jun 9 2025 Other than high dispersions this afternoon, fire weather concerns are expected to remain minimal with a moist airmass in place and a daily chance of showers and thunderstorms. && .HYDROLOGY... Issued at 138 AM EDT Mon Jun 9 2025 Locally heavy rain remains possible within any of the showers or storms thanks to precipitable water values (PWATs) between 1.7" to 2.0", or near the 90th percentile for early-mid June. Isolated flash flooding is a possibility for the next few days as clusters of thunderstorms could train over the area, especially as we see the soil continue to moisten with each round of showers and storms. The best chance of that occurring is across southwest Georgia, southeast Alabama, and the eastern Florida Panhandle. There is a Slight (level 2 of 4) Risk for excessive rainfall in these areas with a Marginal (1 of 4) for the rest of the region. The Marginal risks continue through Tuesday. Fortunately, area rivers and streams remain in good shape with gradual rises possible. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 91 74 89 73 / 50 70 80 30 Panama City 88 76 88 75 / 60 70 80 50 Dothan 89 71 86 71 / 80 80 80 40 Albany 88 72 87 71 / 80 80 70 40 Valdosta 91 74 91 71 / 60 50 70 40 Cross City 90 75 91 71 / 40 20 50 20 Apalachicola 87 77 87 75 / 50 60 70 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through late tonight for FLZ108-112-114. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Dobbs LONG TERM....Dobbs AVIATION...DVD MARINE...Dobbs FIRE WEATHER...DVD HYDROLOGY...Dobbs
In the hours before
Special weather statement, Jun 9, 3:48 AM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
348 AM EDT Mon Jun 9 2025
GAZ126-090815-
Lee GA-
348 AM EDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LEE COUNTY THROUGH 415
AM EDT...
At 348 AM EDT, Doppler radar was tracking a strong thunderstorm near
Smithville, or 8 miles northwest of Leesburg, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leesburg, Smithville, Starksville, Scrutchins, Chokee, Neyami, Jordan
Place, and Mossy Dell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3191 8392 3188 8393 3186 8393 3183 8397
3180 8398 3180 8401 3178 8399 3177 8399
3173 8428 3177 8429 3179 8429 3179 8426
3183 8426 3187 8430 3187 8432 3191 8433
3192 8431
TIME...MOT...LOC 0748Z 254DEG 24KT 3185 8423
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:02 AM EDT | Special Marine Warning | TAE | 58 min | |
| Jun 9, 10:50 AM EDT | Special Weather Statement | TAE | Liberty | 25 min |
| Jun 9, 11:13 AM EDT | Special Weather Statement | TAE | Wakulla | 47 min |
| Jun 9, 11:20 AM EDT | Severe Thunderstorm Warning | TAE | Wakulla | 25 min |
| Jun 9, 11:24 AM EDT | Special Weather Statement | TAE | Wakulla | 36 min |
| Jun 9, 11:55 AM EDT | Special Weather Statement | TAE | Taylor | 35 min |
| Jun 9, 12:08 PM EDT | Special Weather Statement | TAE | Leon | 37 min |
| Jun 9, 12:13 PM EDT | Special Weather Statement | TAE | Jefferson, Madison | 47 min |
| Jun 9, 12:18 PM EDT | Special Weather Statement | TAE | Gadsden | 42 min |
| Jun 9, 12:34 PM EDT | Special Weather Statement | TAE | Holmes | 41 min |
| Jun 9, 12:41 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 49 min |
| Jun 9, 12:52 PM EDT | Special Weather Statement | TAE | Walton | 38 min |
| Jun 9, 1:00 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 45 min |
| Jun 9, 1:16 PM EDT | Special Weather Statement | TAE | Jackson | 44 min |
| Jun 9, 1:20 PM EDT | Special Weather Statement | TAE | Madison | 25 min |
| Jun 9, 2:10 PM EDT | Special Weather Statement | TAE | Taylor | 65 min |
| Jun 9, 2:18 PM EDT | Special Weather Statement | TAE | Leon | 42 min |
| Jun 9, 2:51 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 39 min |
| Jun 9, 2:59 PM EDT | Special Weather Statement | TAE | Wakulla | 46 min |
| Jun 9, 3:29 PM EDT | Special Weather Statement | TAE | Jefferson | 46 min |
| Jun 9, 4:35 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 40 min |
| Jun 8, 9:27 PM EDT | Special Weather Statement | TAE | Baker, Miller | 48 min |
| Jun 9, 3:12 AM EDT | Areal Flood Advisory | TAE | Terrell | 2 hr |
| Jun 9, 3:35 AM EDT | Areal Flood Advisory | TAE | Lee | 115 min |
| Jun 9, 3:48 AM EDT | Special Weather Statement | TAE | Lee | 27 min |
| Jun 9, 4:24 AM EDT | Flash Flood Warning | TAE | Lee, Terrell, Worth | 4 hr |
| Jun 9, 12:43 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Grady, Mitchell, Thomas | 47 min |
| Jun 9, 12:47 PM EDT | Special Weather Statement | TAE | Lowndes | 43 min |
| Jun 9, 12:57 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Grady, Thomas | 48 min |
| Jun 9, 1:09 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Cook, Lowndes, Thomas | 36 min |
| Jun 9, 1:29 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lanier, Lowndes | 46 min |
| Jun 9, 2:00 PM EDT | Special Weather Statement | TAE | Early, Miller | 45 min |
| Jun 9, 2:14 PM EDT | Special Weather Statement | TAE | Berrien | 16 min |
| Jun 9, 2:23 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Early, Miller | 37 min |
| Jun 9, 2:34 PM EDT | Special Weather Statement | TAE | Mitchell | 41 min |
| Jun 9, 2:56 PM EDT | Special Weather Statement | TAE | Mitchell, Worth | 49 min |
| Jun 9, 3:03 PM EDT | Special Weather Statement | TAE | Baker, Dougherty | 42 min |
| Jun 9, 3:09 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Dougherty, Mitchell, Worth | 51 min |
| Jun 9, 3:20 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Tift, Turner, Worth | 40 min |
| Jun 9, 3:49 PM EDT | Areal Flood Advisory | TAE | Dougherty | 116 min |
| Jun 9, 3:59 PM EDT | Special Weather Statement | TAE | Irwin, Turner | 46 min |
| Jun 8, 8:35 PM EDT | Special Weather Statement | TAE | Geneva | 25 min |
| Jun 9, 1:24 PM EDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Henry, Houston | 36 min |
| Jun 9, 4:22 PM EDT | Special Weather Statement | TAE | Geneva | 38 min |
| Jun 9, 5:28 PM EDT | Special Weather Statement | TAE | Houston | 47 min |
| Jun 9, 5:54 PM EDT | Special Weather Statement | TAE | Houston | 51 min |
| Jun 9, 6:20 PM EDT | Severe Thunderstorm Warning | TAE | Geneva, Houston | 27 min |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.